Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 32, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 28, 2011, 6:58 AM CST for 4 counties in Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2011, 6:58 AM CST (12:58 UTC)
- Expired
- Feb 28, 2011, 7:30 AM CST
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Clinton County, KY, Cumberland County, KY, Monroe County, KY, Russell County, KY
The radar
The Nashville radar (KOHX), 118 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 1:33 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
110
WUUS53 KLMK 281258
SVRLMK
KYC053-057-171-207-281330-
/O.NEW.KLMK.SV.W.0032.110228T1258Z-110228T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 AM CST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 730 AM CST
* AT 753 AM EST/653 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CUMBERLAND CITY TO HESTAND...MOVING
EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
TOMPKINSVILLE...
BURKESVILLE...
ALBANY...
UPCHURCH AND BROWNS CROSSROADS...
SAVAGE AND CANNONS MILL...
HUNTERSVILLE AND WOLF RIVER DOCK...
ROLAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3663 8598 3666 8595 3698 8506 3694 8495
3686 8507 3677 8501 3662 8500 3662 8533
3661 8551
TIME...MOT...LOC 1258Z 292DEG 33KT 3683 8497 3660 8558
WIND...HAIL 60MPH <.50IN
$$
BJS1 follow-up statement
520
WWUS53 KLMK 281323
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 AM CST MON FEB 28 2011
KYC053-057-171-207-281333-
/O.EXP.KLMK.SV.W.0032.000000T0000Z-110228T1330Z/
RUSSELL KY-CUMBERLAND KY-CLINTON KY-MONROE KY-
723 AM CST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE...
CLINTON...CUMBERLAND AND SOUTHERN RUSSELL COUNTIES WILL EXPIRE AT 730
AM CST...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3663 8598 3666 8595 3698 8506 3694 8495
3686 8507 3677 8501 3662 8500 3662 8533
3661 8551
TIME...MOT...LOC 1323Z 292DEG 33KT 3674 8471 3651 8532
$$
JSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:47 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 28, 5:47 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 AM EST MON FEB 28 2011
...FORECAST UPDATE...
REMOVING COUNTIES BEHIND THE MAIN CONVECTIVE LINE FROM THE TORNADO
WATCH. REST OF WATCH CONTINUES UNTIL 10 AM EST.
.SHORT TERM (TODAY AND TONIGHT)...
...TORNADO WATCH FOR AREAS ALONG AND SOUTH OF A LINE FROM
LEXINGTON TO BOWLING GREEN UNTIL 15Z...
WELL ADVERTISED COLD FRONT IS QUICKLY APPROACHING THE CWA FROM THE
WEST. THE STORM PREDICTION CENTER HAS PLACED ALL AREAS WEST OF A
LINE FROM FRANKFORT TO SCOTTSVILLE UNDER A TORNADO WATCH UNTIL 15Z.
THIS IS BECAUSE OF THE STRONG-SEVERE STORMS ALONG THE FRONT...AS
WELL AS EMBEDDED TORNADIC SIGNATURES PEPPERED THROUGHOUT. THIS TREND
WILL CONTINUE...AS LIFTED INDICES RANGE FROM -1 TO -2 C ACROSS MUCH
OF THE CWA...MAINLY I-65 WESTWARD. THESE COULD BECOME WORSE IF
DEWPOINTS JUMP INTO THE LOW 60S CLOSER TO THE FRONTAL BOUNDARY. IN
ADDITION...DEEP LAYER SHEAR IS PLENTY SUPPORTIVE OF SUPERCELLS
HOWEVER UNIDIRECTIONAL SHEAR WILL DOMINATE OVER OUR AREA...SO A
SQUALL LINE W/ EMBEDDED BOWING SEGMENTS AND A FEW SUPERCELLUAR
STRUCTURES ARE EXPECTED AS THE COLD FRONT REACHES OUR CWA. AREA VAD
WIND PROFILERS SHOW ANYWHERE FROM 60-80 KTS AT 2-3KFT...SO LOW LEVEL
SPEED SHEAR IS VERY HIGH...ALSO LENDING TO STORM RELATIVE HELICITY
VALUES FROM THE SPC MESOANALYSIS PAGE OF 400 TO OVER 600 M2/S2. SO
ALTHOUGH THE OVERALL THREAT FROM ANY SEVERE STORM ALONG THE COLD
FRONT WILL BE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES CAN
NOT BE RULED OUT GIVEN THE AMOUNT OF SPEED SHEAR IN THE LOWER
ATMOSPHERE.
SINCE THE CONVECTION ALONG THE COLD FRONT IS TILTED FROM S-CENTRAL
IL...SOUTHWEST TO S-CENTRAL MO...THE SQUALL LINE LOOKS TO ARRIVE
OVER OUR WRN INDIANA COUNTIES BY AS EARLY AS 830Z/330 AM EST...AND
OUR WRN KY COUNTIES BY 10Z/5AM EST...AND PERHAPS THE BOWLING GREEN
METRO AREA BY 12-13Z. WITH THIS EARLY MORNING ARRIVAL OVER THE WRN
CWA...THIS MAY GIVE OUR ERN CWA A COUPLE OF HOURS OF ADDITIONAL
DESTABILIZATION. THUS SPC STILL HAS A MODERATE RISK OUT FOR OUR ERN
CWA TODAY. HOWEVER...THE 00Z NMM-WRF ANALYZED THE CURRENT RADAR
TRENDS VERY WELL...AND THIS MODEL HAS STRONG-SEVERE LINE OVER OUR
NWRN CWA BY 4AM EST...AND THEN PUSHING ACROSS THE BLUEGRASS REGION
OF KY BETWEEN 15-18Z ROUGHLY...WITH SCATTERED RAIN SHOWERS BEHIND
THE FRONT. SO HAVE TRENDED POPS BACK LATE THIS AFTERNOON...BUT
CONTINUE THE HEAVY RAINFALL/SEVERE WORDING IN THE FORECAST.
HIGHS TODAY WILL BE IN THE MORNING...AND TEMPS WILL PLUMMET BEHIND
THE FRONT...MOST LIKELY INTO THE 40S. GRADIENT WINDS AHEAD OF THE
CONVECTION AND BEHIND WILL BE SUSTAINED 15-25 MPH WITH GUSTS TO 45
MPH.
TONIGHT...TOOK OUT SHOWER MENTION OVER THE EAST AS COLD FRONTAL
PRECIP WILL HAVE EXITED OUR CWA BY 00Z. TEMPS WILL DROP INTO THE
UPPER 20S/LOWER 30S OVERNIGHT.
.LONG TERM (TUESDAY - SUNDAY)...
TUESDAY THROUGH THURSDAY NIGHT...
SURFACE HIGH PRESSURE WILL CROSS THE OHIO VALLEY DURING THE DAY
TUESDAY. A WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE NORTH ON
WEDNESDAY...BUT WITH FAIRLY ZONAL FLOW...MOISTURE WILL BE PRETTY
SCANT ACROSS THE REGION. THE FRONT MAY MAKE IT CLOSE TO THE OHIO
RIVER...BEFORE STALLING OUT AND RETREATING QUICKLY AS A WARM FRONT
DURING THE DAY THURSDAY. SURFACE AND UPPER LEVEL WINDS WILL
GRADUALLY SHIFT TO THE WEST SOUTHWEST BY THURSDAY NIGHT ALLOWING
MOISTURE TO RETURN FROM THE GULF STATES AS WE HEAD INTO FRIDAY.
MAX TEMPERATURES THROUGH THE PERIOD WILL GENERALLY RANGE FROM THE
MID 50S TO LOW 60S...WITH OVERNIGHT LOWS IN THE LOWER-MID 30S.
THOUGH WITH THE SOUTHWESTERLY FLOW DEVELOPING THURSDAY
NIGHT...TEMPERATURES PROBABLY WILL NOT DROP ALL THAT MUCH WITH LOWS
IN THE LOWER-MID 40S REGION WIDE.
FRIDAY THROUGH SUNDAY...
PATTERN LOOKS TO TURN ACTIVE ONCE AGAIN AS WE APPROACH THE WEEKEND.
FROM THE GLOBAL SCALE...IT LOOKS LIKE WE'RE SOLIDLY IN A CLASSIC LA
NINA PATTERN WITH THE WAVE TRAIN BRINGING SYSTEMS THROUGH THE REGION
EVERY 5-7 DAYS. BOTH THE LONG TERM GFS AND EURO SOLUTIONS KEEP THE
SOUTHEAST RIDGE BUILT UP ALLOWING FOR THE STORM TRACK TO BE MORE OF
A MIDWEST-BASED PATTERN. THUS...GIVEN THE CURRENT WAVE PATTERN...WE
ARE PROBABLY LOOKING AT MID-LEVEL WAVES COMING THROUGH EVERY 5-6
DAYS OR SO. FOR THE WEEKEND...THE GFS AND EURO ARE IN GENERAL
AGREEMENT WITH ANOTHER H5 TROUGH AXIS CRUISING THROUGH THE MID WEST
WITH A SFC LOW MOVING UP FROM THE CENTRAL PLAINS IN THE LOWER GREAT
LAKES AND UPPER OHIO VALLEY. THERE IS SOME TIMING ISSUES BETWEEN
THE EURO AND GFS...BUT BOTH MODEL AGREE THAT THE PERIOD FROM FRIDAY
NIGHT THROUGH SATURDAY NIGHT WILL LIKELY BE WET AND STORMY.
SOUTHWESTERLY SFC AND PBL FLOW WILL ALLOW THE NORTHWARD TRANSPORT OF
WARM MOIST ARE BACK INTO THE REGION. PROBABLY WILL SEE SOME
SCATTERED SHOWERS ON FRIDAY AND FRIDAY NIGHT AS WE WILL BE IN THE
WARM SECTOR AND HAVE ADEQUATE LIFT DUE TO WARM AIR ADVECTION
PATTERN. SFC COLD FRONT WILL THEN SWING THROUGH LATE FRIDAY OR
SATURDAY BRINGING ANOTHER ROUND OF STRONG POSSIBLY SEVERE STORMS TO
THE REGION ALONG WITH HEAVY RAINFALL. SOME TIMING DIFFERENCE REALLY
BECOME APPARENT BY LATE SAT/SUNDAY WITH RESPECT TO HOW FAST THIS
SYSTEM WILL CLEAR THE REGION. FOR NOW HAVE SIDED CLOSER WITH THE
GFS/HPC SOLUTIONS...BUT MAY NEED TO BUMP POPS UP FOR SUNDAY IN
FUTURE FORECAST ISSUANCES SHOULD SLOWER SOLUTION EMERGE.
TEMPERATURES THROUGH THE PD WILL BE ABOVE AVERAGE WITH HIGHS IN THE
UPPER 50S TO THE LOWER 60S...AND THEN COOLING BACK INTO THE
MID-UPPER 40S ON SUNDAY.
&&
.AVIATION (12Z TAF ISSUANCE)...
STRONG COLD FRONT PUSHING THROUGH CENTRAL KY AT THE MOMENT...ABOUT
TO IMPACT BWG AND LEX WITH HEAVY RAINFALL...GUSTY WINDS AND LOW CIGS
FROM +TSRA. GUSTY SW WINDS AT LEX AND BWG WILL CONTINUE FOR AN HOUR
OR SO BEFORE SHIFTING TO THE WEST-NORTHWEST BEHIND THE COLD FRONT.
MVFR CIGS/LIFR-IFR VSBYS WILL BE THE RULE AT LEX/BWG UNTIL 13Z.
BEHIND THE FRONT...ALL TERMINALS WILL SEE MVFR/VFR CIGS AND LOW VFR
VSBYS FROM CONTINUED MODERATE TO HEAVY RAIN. WINDS WILL BE OUT OF
THE NORTHWEST AND GUSTY...WITH TEMPERATURES DROPPING AS WELL AS CIGS
DOWN TO THE MVFR/IFR CATEGORY. SKIES WILL CLEAR OUT TONIGHT FROM
WEST TO EAST...AND WINDS WILL SUBSIDE AS HIGH PRESSURE MOVES IN.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...FLOOD WATCH UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
INZ076>079-083-084-089>092.
&&
UPDATE.........AL
SHORT TERM.....AL
LONG TERM......MJP
AVIATION.......ALHazardous weather outlook, Feb 28, 6:36 AM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 736 AM EST MON FEB 28 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-011245- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 736 AM EST MON FEB 28 2011 /636 AM CST MON FEB 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. STEADY RAINS WILL CONTINUE TO FALL THIS MORNING AND MAY CAUSE LOCAL FLOODING PROBLEMS. CREEKS AND STREAMS WILL BE ON THE RISE. IF YOU ARE IN A FLOOD PRONE AREA BE PREPARED TO EVACUATE TO SAFER GROUND! .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT INSTANCES OF DAMAGING WINDS AND RAINFALL TOTALS OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. 13
In the hours before
Local storm report, Feb 28, 5:19 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM TSTM WND GST IRELAND 38.42N 87.00W
02/28/2011 M65 MPH DUBOIS IN TRAINED SPOTTER
0327 AM TSTM WND DMG JASPER 38.39N 86.94W
02/28/2011 DUBOIS IN BROADCAST MEDIA
POWER OUTAGES IN JASPER. REPORTED BY WAVE AND WEHT.
0327 AM TSTM WND DMG CELESTINE 38.38N 86.78W
02/28/2011 DUBOIS IN EMERGENCY MNGR
ROOF BLOWN OFF OF A HOUSE.
0332 AM TSTM WND DMG 5 NE CELESTINE 38.43N 86.72W
02/28/2011 DUBOIS IN EMERGENCY MNGR
4-5 HOMES DAMAGED OR DESTROYED IN ELLSWORTH. SEVERAL
INJURIES.
0340 AM WALL CLOUD 4 SW ENGLISH 38.29N 86.52W
02/28/2011 CRAWFORD IN TRAINED SPOTTER
0348 AM TSTM WND GST ENGLISH 38.33N 86.46W
02/28/2011 E60 MPH CRAWFORD IN TRAINED SPOTTER
DIME SIZE HAIL ALSO REPORTED.
0354 AM TSTM WND GST CURBY 38.24N 86.38W
02/28/2011 E65 MPH CRAWFORD IN TRAINED SPOTTER
0405 AM TSTM WND DMG ROSEBUD 38.53N 86.22W
02/28/2011 WASHINGTON IN TRAINED SPOTTER
THREE MODULAR HOMES WITH ROOF DAMAGE.
0415 AM FUNNEL CLOUD GEORGETOWN 38.30N 85.97W
02/28/2011 FLOYD IN TRAINED SPOTTER
POSSIBLE TORNADO IN GEORGETOWN INDIANA
0426 AM TSTM WND DMG JEFFERSONVILLE 38.30N 85.73W
02/28/2011 CLARK IN LAW ENFORCEMENT
POWER OUTAGES REPORTED IN JEFFERSONVILLE.
0427 AM TSTM WND DMG UTICA 38.33N 85.66W
02/28/2011 CLARK IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG WITH POWER OUTAGES.
0431 AM TSTM WND DMG GOSHEN 38.41N 85.59W
02/28/2011 OLDHAM KY BROADCAST MEDIA
NUMEROUS TREES DOWNED. FUNNEL CLOUD.
0435 AM FUNNEL CLOUD PROSPECT 38.35N 85.61W
02/28/2011 JEFFERSON KY TRAINED SPOTTER
POWER FLASHES NORTH OF LYNDON. POSSIBLE TORNADO.
0439 AM TSTM WND DMG 3 W BALLARDSVILLE 38.37N 85.41W
02/28/2011 OLDHAM KY LAW ENFORCEMENT
TREES WERE DOWN ALONG WITH POWER LINES AND A DAMAGED
POWER POLE BETWEEN CRESTWOOOD AND BALLARDSVILLE.
0454 AM TSTM WND DMG EMINENCE 38.37N 85.17W
02/28/2011 HENRY KY AMATEUR RADIO
*** 3 INJ *** HOUSE FLATTENED ALONG MULBERRY PIKE.
0500 AM TSTM WND DMG 2 SW BETHLEHEM 38.38N 85.09W
02/28/2011 HENRY KY AMATEUR RADIO
POWER POLES DOWN ACROSS HIGHWAY 22
0604 AM TSTM WND GST MAGNOLIA 37.45N 85.75W
02/28/2011 M62 MPH LARUE KY AMATEUR RADIO
0616 AM TSTM WND DMG 8 NE LOUISVILLE 38.31N 85.64W
02/28/2011 JEFFERSON KY NWS EMPLOYEE
TRESS DOWN IN THE FINCASLTE AREA
&&
EVENT NUMBER LMK1100163 LMK1100164 LMK1100168 LMK1100171 LMK1100167
LMK1100166 LMK1100165 LMK1100172 LMK1100169 LMK1100178 LMK1100177
LMK1100174 LMK1100170 LMK1100173 LMK1100175 LMK1100176 LMK1100179
LMK1100180
SZAPPANOSLocal storm report, Feb 28, 5:23 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
02/28/2011 FLOYD IN BROADCAST MEDIA
ROOF DAMAGE TO A WAL-MART IN NEW ALBANY.
&&
EVENT NUMBER LMK1100181
ALLocal storm report, Feb 28, 5:24 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG 2 S MARENGO 38.34N 86.34W
02/28/2011 CRAWFORD IN LAW ENFORCEMENT
STATE ROAD 66 SOUTH OF MARENGO IS CLOSED DUE TO POWER
LINES DOWN ON THE ROAD.
&&
EVENT NUMBER LMK1100182
SCHOETTMERLocal storm report, Feb 28, 6:05 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM HAIL 8 NE GLASGOW 37.08N 85.82W
02/28/2011 M0.70 INCH BARREN KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100183
SZAPPANOSLocal storm report, Feb 28, 6:09 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM TSTM WND GST IRELAND 38.42N 87.00W
02/28/2011 M65 MPH DUBOIS IN TRAINED SPOTTER
0327 AM TSTM WND DMG JASPER 38.39N 86.94W
02/28/2011 DUBOIS IN BROADCAST MEDIA
POWER OUTAGES IN JASPER. REPORTED BY WAVE AND WEHT.
0327 AM TSTM WND DMG CELESTINE 38.38N 86.78W
02/28/2011 DUBOIS IN EMERGENCY MNGR
ROOF BLOWN OFF OF A HOUSE.
0332 AM TSTM WND DMG 5 NE CELESTINE 38.43N 86.72W
02/28/2011 DUBOIS IN EMERGENCY MNGR
4-5 HOMES DAMAGED OR DESTROYED IN ELLSWORTH. SEVERAL
INJURIES.
0340 AM WALL CLOUD 4 SW ENGLISH 38.29N 86.52W
02/28/2011 CRAWFORD IN TRAINED SPOTTER
0348 AM TSTM WND GST ENGLISH 38.33N 86.46W
02/28/2011 E60 MPH CRAWFORD IN TRAINED SPOTTER
DIME SIZE HAIL ALSO REPORTED.
0350 AM TSTM WND DMG 2 S MARENGO 38.34N 86.34W
02/28/2011 CRAWFORD IN LAW ENFORCEMENT
STATE ROAD 66 SOUTH OF MARENGO IS CLOSED DUE TO POWER
LINES DOWN ON THE ROAD.
0354 AM TSTM WND GST CURBY 38.24N 86.38W
02/28/2011 E65 MPH CRAWFORD IN TRAINED SPOTTER
0405 AM TSTM WND DMG ROSEBUD 38.53N 86.22W
02/28/2011 WASHINGTON IN TRAINED SPOTTER
THREE MODULAR HOMES WITH ROOF DAMAGE.
0415 AM FUNNEL CLOUD GEORGETOWN 38.30N 85.97W
02/28/2011 FLOYD IN TRAINED SPOTTER
POSSIBLE TORNADO IN GEORGETOWN INDIANA
0422 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
02/28/2011 FLOYD IN BROADCAST MEDIA
ROOF DAMAGE TO A WAL-MART IN NEW ALBANY.
0426 AM TSTM WND DMG JEFFERSONVILLE 38.30N 85.73W
02/28/2011 CLARK IN LAW ENFORCEMENT
POWER OUTAGES REPORTED IN JEFFERSONVILLE.
0427 AM TSTM WND DMG UTICA 38.33N 85.66W
02/28/2011 CLARK IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG WITH POWER OUTAGES.
0431 AM TSTM WND DMG GOSHEN 38.41N 85.59W
02/28/2011 OLDHAM KY BROADCAST MEDIA
NUMEROUS TREES DOWNED. FUNNEL CLOUD.
0435 AM FUNNEL CLOUD PROSPECT 38.35N 85.61W
02/28/2011 JEFFERSON KY TRAINED SPOTTER
POWER FLASHES NORTH OF LYNDON. POSSIBLE TORNADO.
0439 AM TSTM WND DMG 3 W BALLARDSVILLE 38.37N 85.41W
02/28/2011 OLDHAM KY LAW ENFORCEMENT
TREES WERE DOWN ALONG WITH POWER LINES AND A DAMAGED
POWER POLE BETWEEN CRESTWOOOD AND BALLARDSVILLE.
0454 AM TSTM WND DMG EMINENCE 38.37N 85.17W
02/28/2011 HENRY KY AMATEUR RADIO
*** 3 INJ *** HOUSE FLATTENED ALONG MULBERRY PIKE.
0500 AM TSTM WND DMG 2 SW BETHLEHEM 38.38N 85.09W
02/28/2011 HENRY KY AMATEUR RADIO
POWER POLES DOWN ACROSS HIGHWAY 22
0604 AM TSTM WND GST MAGNOLIA 37.45N 85.75W
02/28/2011 M62 MPH LARUE KY AMATEUR RADIO
0616 AM TSTM WND DMG 8 NE LOUISVILLE 38.31N 85.64W
02/28/2011 JEFFERSON KY NWS EMPLOYEE
TRESS DOWN IN THE FINCASLTE AREA
0616 AM HAIL 8 NE GLASGOW 37.08N 85.82W
02/28/2011 M0.70 INCH BARREN KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100163 LMK1100164 LMK1100168 LMK1100171 LMK1100167
LMK1100166 LMK1100182 LMK1100165 LMK1100172 LMK1100169 LMK1100181
LMK1100178 LMK1100177 LMK1100174 LMK1100170 LMK1100173 LMK1100175
LMK1100176 LMK1100179 LMK1100180 LMK1100183
SZAPPANOSLocal storm report, Feb 28, 6:39 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
739 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM TSTM WND DMG STANFORD 37.53N 84.66W
02/28/2011 LINCOLN KY EMERGENCY MNGR
NUMEROUS TREES DOWN AND POWER LINES AND ALSO SOME ROOFS
BLOWN OFF.
&&
EVENT NUMBER LMK1100184
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:17 AM CST | Tornado Warning | LMK | Oldham | 28 min |
| Feb 28, 3:25 AM CST | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 35 min |
| Feb 28, 3:31 AM CST | Tornado Warning | LMK | Jefferson, Oldham | 29 min |
| Feb 28, 3:47 AM CST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade, Nelson, Spencer | 43 min |
| Feb 28, 3:47 AM CST | Tornado Warning | LMK | Henry, Oldham | 30 min |
| Feb 28, 3:53 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Hardin, Ohio | 37 min |
| Feb 28, 3:56 AM CST | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Shelby | 49 min |
| Feb 28, 4:20 AM CST | Tornado Warning | LMK | Franklin, Scott | 25 min |
| Feb 28, 4:23 AM CST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Meade, Nelson | 37 min |
| Feb 28, 4:37 AM CST | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 53 min |
| Feb 28, 4:58 AM CST | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Scott, Woodford | 32 min |
| Feb 28, 5:06 AM CST | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Lincoln, Marion, Mercer and 2 more | 39 min |
| Feb 28, 5:10 AM CST | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Edmonson, Green, Hart and 4 more | 50 min |
| Feb 28, 5:12 AM CST | Severe Thunderstorm Warning | LMK | Clark, Fayette, Jessamine, Mercer, Woodford | 33 min |
| Feb 28, 5:34 AM CST | Severe Thunderstorm Warning | LMK | Clark, Fayette, Garrard, Madison | 41 min |
| Feb 28, 5:38 AM CST | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Edmonson, Green, Hart and 4 more | 22 min |
| Feb 28, 5:44 AM CST | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Mercer | 31 min |
| Feb 28, 5:45 AM CST | Severe Thunderstorm Warning | LMK | Clark | 30 min |
| Feb 28, 5:48 AM CST | Tornado Warning | LMK | Garrard, Lincoln | 27 min |
| Feb 28, 5:55 AM CST | Tornado Warning | LMK | Adair, Barren, Green, Hart, Metcalfe | 9 min |
| Feb 28, 6:00 AM CST | Tornado Warning | LMK | Adair, Casey, Lincoln, Russell, Taylor | 30 min |
| Feb 28, 6:02 AM CST | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Casey, Cumberland, Green and 6 more | 28 min |
| Feb 28, 6:27 AM CST | Severe Thunderstorm Warning | LMK | Adair, Allen, Casey, Clinton, Cumberland, Metcalfe and 2 more | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.